MAUDE Adverse Event Report: ORTHOFIX SRL CEMENT REMOVAL HANDSET

ORTHOFIX SRL CEMENT REMOVAL HANDSET
Model Number 1
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Oversedation (1990)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Technical evaluation: the device involved in this event has not yet been received by orthofix (b)(4).Orthofix (b)(4) is strictly in contact with the local distributor to have the device concerned.The technical evaluation will be performed as soon as the device becomes available.Medical evaluation: the information made available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the investigation are available.As soon as the results of the investigation are available, orthofix (b)(4) will provide a follow up report.
 
Event or Problem Description
The information initially provided by local distributor indicates: date of initial surgery: (b)(6) 2021.Surgery description: arthroplasty revision.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: "when using oscar, the piercer went through the cement and got stuck.Surgery took three times longer than normally would have.Patient also lost more blood than expected".The complaint report form also indicated: the device failure had adverse effects on patient.The initial surgery was not completed with the device.A replacement device of same model was not immediately available to complete surgery (surgery completed with osteotomes).The event led to a delay in the duration of the surgical procedure: two hours.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copy of operative reports and x-ray images are not available.Product is available for return.On may 25, 2021, orthofix (b)(4) received the following details from the sales representative: patient information (age, sex and weight) is not available.The patient is currently well.The problem seems to be with the oscar 3 generator.One of the channels appears not to be functional.(b)(4).
 
Additional Manufacturer Narrative
Technical evaluation.The returned oscar system, received on june 30, 2021, was examined by orthofix srl quality operation department.In particular, against this incident, the following devices were received: one ultrasonic generator code os3000 serial number (b)(4) (device originally complained); one cement removal handset code oh300/2 serial number (b)(4); one cement removal handset code oh300/2 serial number (b)(4); one cable code ch300 serial number (b)(4); one cable code ch300 serial number (b)(4).All devices were tested and found functional as expected apart from the cement removal handset code oh300/2 serial number (b)(4).The cement removal handset, device code oh300/2 serial number (b)(4), is not functioning properly.The sealing is lost from the front flange.Medical evaluation: the information made available on the event together with the results of the technical investigation were sent to our medical consultant.Please find below an extract of the medical evaluations performed."in this case a patient was having an arthroplasty revision operation.At some stage during the operation the oscar unit failed in some way, exactly how is not clear.In view of this the operation had to continue with the standard method of using manual instruments.The patient and the surgeon therefore missed the advantage of using oscar.Using manual instruments the operation will always take significantly longer and one would expect that patient to lose more blood.In this event one oscar generator, 2 handsets and 2 cables have been returned.One handset was found to be malfunctioning, batch 3h4029.The remaining components including the generator were found to be functioning normally.The malfunctioning handset was found to have a broken seal".Conclusion the results of the technical evaluation concluded that the failure found on the cement removal handset, device code oh300/2 serial number (b)(4), related to sealing lost from the front flange, is most likely to be attributable to water that entered inside the handset during cleaning and sterilization cycles as a result of normal wear and tear of silicone o-rings.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information initially provided by local distributor indicates: date of initial surgery: (b)(6) 2021.Surgery description: arthroplasty revision.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: "when using oscar, the piercer went through the cement and got stuck.Surgery took three times longer than normally would have.Patient also lost more blood than expected".The complaint report form also indicated: the device failure had adverse effects on patient; the initial surgery was not completed with the device; a replacement device of same model was not immediately available to complete surgery (surgery completed with osteotomes); the event led to a delay in the duration of the surgical procedure: two hours.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copy of operative reports and x-ray images are not available.Product is available for return.On (b)(6) 2021, orthofix srl received the following details from the sales representative: patient information (age, sex and weight) is not available; the patient is currently well; the problem seems to be with the oscar 3 generator.One of the channels appears not to be functional.Manufacturer reference number: (b)(4).Distributor reference number: (b)(4).

Brand Name
CEMENT REMOVAL HANDSET
Common Device Name
CEMENT REMOVAL HANDSET
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
MDR Report Key11928087
Report Number9680825-2021-00049
Device Sequence Number17101531
Product Code JDX
UDI-Device Identifier18056099649971
UDI-Public(01)18056099649971(11)200701(10)3G4129
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberOH300/2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;